MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG INSERT 36MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 623-00-36D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding patient factors (hematoma) involving an unknown stryker hip was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: could not be performed as lot code information was not provided.  complaint history review: could not be performed as lot code information was not provided.  conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as device details (catalog & lot codes) operative reports, patient medical history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for hematoma.The patient stated she had a right tha done (b)(6) 2007.Patient started to experience pain approx in 2011.In (b)(6) 2020 patient had an mri and blood work done which showed she had high cobalt levels and mri showed large pseudotumors.The patient was revised on (b)(6) 2020.After revision the patient experienced a large hematoma on her right hip.The patient stated the hematoma was drained three times but it keeps coming back.The patient is scheduled for surgery on (b)(6) 2021 to remove the hematoma, any present metals and put a drain for about 5 days.Patient is seeking compensation.
 
Additional Manufacturer Narrative
The following devices were also listed in this report: delta uni femoral head 16/18 r36 16/18; cat# 6519-1-036; lot# 80671301 uni adaptor sleeve c taper ti; cat# 19-0025t; lot# 64791902 it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event an event regarding infection involving a trident liner was reported.The event was not confirmed.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: conclusion/assessment: a revision surgery was performed for pseudo tumor and elevated metal levels and pain.The inciting diagnosis was tunnionosis.The data substantiating the increased metal levels, imaging of the pseudotumor and patient symptoms were not provided for review.The surgery was followed by infection that led to revision (approximately 3 months later) and placement of an antibiotic cement spacer in the acetabulum.Event confirmation: the two revision surgeries can be confirmed.For the first surgery, a pseudo tumor was confirmed at the time of surgery and attributed to trunnionosis.Increased metal levels and mri imaging of pseudotumor could not be confirmed.The patient¿s symptoms of pain could not be confirmed.A hematoma and drainage thereof could not be confirmed.The surgical plan as outlined in the pi report could not be confirmed.At the time of revision surgery infection was noted and a cement spacer placed (the femur was not removed).Confirmation of infection via laboratory results could not be confirmed.Root cause: the root cause of the first revision appeared to be pseudotumor and trunnionosis.The root cause of the pseudotumor and trunnionosis cannot be confirmed.The root cause of the second revision was stated as infection, although the infection cannot be confirmed.-product history review: device history review indicated the devices accepted into final stock from the reported lot were free from discrepancies.-complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusions: as per the clinical review of provided medical records: ' a revision surgery was performed for pseudo tumor and elevated metal levels and pain.The inciting diagnosis was tunnionosis.The data substantiating the increased metal levels, imaging of the pseudotumor and patient symptoms were not provided for review.The surgery was followed by infection that led to revision (approximately 3 months later) and placement of an antibiotic cement spacer in the acetabulum.' 'the two revision surgeries can be confirmed.For the first surgery, a pseudo tumor was confirmed at the time of surgery and attributed to trunnionosis.Increased metal levels and mri imaging of pseudotumor could not be confirmed.The patient¿s symptoms of pain could not be confirmed.A hematoma and drainage thereof could not be confirmed.The surgical plan as outlined in the pi report could not be confirmed.At the time of revision surgery infection was noted and a cement spacer placed (the femur was not removed).Confirmation of infection via laboratory results could not be confirmed.' 'the root cause of the first revision appeared to be pseudotumor and trunnionosis.The root cause of the pseudotumor and trunnionosis cannot be confirmed.The root cause of the second revision was stated as infection, although the infection cannot be confirmed.' infection is a known possible adverse outcome of surgery, as noted in the instructions for use.All stryker products sold as sterile are validated to a minimum sterility assurance level (sal) of 10^-6 in accordance with applicable iso standards.When the sterile barrier of any device is opened, the sterility of that device becomes a function of handling and surgical technique and is beyond stryker¿s control.Infection due to bacterial contamination, as supplied from the manufacturer, is an extremely rare event.No further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for hematoma the patient stated she had a right tha done (b)(6) 2007.Patient started to experience pain approx in 2011.In (b)(6) 2020 patient had an mri and blood work done which showed she had high cobalt levels and mri showed large pseudotumors.The patient was revised on (b)(6)2020.After revision the patient experienced a large hematoma on her right hip.The patient stated the hematoma was drained three times but it keeps coming back.The patient is scheduled for surgery on (b)(6) 2021 to remove the hematoma, any present metals and put a drain for about 5 days.Patient is seeking compensation.

Brand Name
TRIDENT 0 DEG INSERT 36MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key11472687
Report Number0002249697-2021-00436
Device Sequence Number3790896
Product Code LPH
UDI-Device Identifier07613327025309
UDI-Public07613327025309
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K062419
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number623-00-36D
Device Catalogue Number623-00-36D
Device Lot Number7T73ER
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight64 KG